Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Liposomal amphotericin-B (AmBisome) is now becoming first choice for the treatment of visceral leishmaniasis (kala-azar) patients due to high efficacy and less toxicity. The reported incidence of hypersensitivity reactions to liposomal amphotericin-B (AmBisome), especially during therapy, is very rare. We report two patients with kala-azar: one developed breathing difficulties and hypotension followed by shock and the other had facial angioedema with chest tightness during treatment. Both patients were managed with immediate action of injection: adrenaline, diphenhydramine and hydrocortisone. In our experience, AmBisome can cause severe hypersensitivity reactions that warrant proper support and close supervision.

Original publication

DOI

10.1177/0049475514543655

Type

Journal article

Journal

Trop Doct

Publication Date

10/2014

Volume

44

Pages

241 - 242

Keywords

AmBisome, Leishmaniasis, Adult, Amphotericin B, Bangladesh, Child, Diphenhydramine, Emergencies, Epinephrine, Female, Humans, Hydrocortisone, Hypersensitivity, Immediate, Leishmaniasis, Visceral, Male